Alert archive / Ohio / River Flood Warnings in 2014

River Flood Warning 7, NWS Pittsburgh, PA

April 30, 2014Tuscarawas County, Ohio

NWS Pittsburgh, PA issued this river flood warning at Apr 30, 2014, 9:35 PM EDT for Tuscarawas County, Ohio. It took effect at May 1, 2014, 3:53 AM EDT. It was in force for 64 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2014, 9:35 PM EDT (01:35 UTC)
In effect from
May 1, 2014, 3:53 AM EDT
Expired
May 3, 2014, 8:00 PM EDT
In force
64 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
Minor

County Tuscarawas County, OH

The radar

The Pittsburgh radar (KPBZ), 107 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stillwater Creek at Uhrichsville (URVO1).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
13 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03127500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Apr 30, 8:25 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Apr 30, 8:25 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
825 PM EDT WED APR 30 2014

.SYNOPSIS...
A SLOW MOVING LOW PRESSURE SYSTEM OVER THE UPPER MIDWEST WILL
BRING PERIODIC SHOWERS THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH THURSDAY/...
SUNSET UPDATE WAS ISSUED TO REMOVE THUNDER MENTION FROM AREAS AROUND
MORGANTOWN. SHOWERS WL CONT...BUT WL LIGHTEN AS THE NGT PROGRESSES.

PREVIOUS...
UPDATE WAS ISSUED TO ADJUST POPS FOR SLOWER EWD PROGRESS OF THE
SPPRTG LOW TNGT...AND TO ADD A THUNDER MENTION FOR AREAS
SURROUNDING MGW THIS EVE AS LOW TOPPED CONVECTION WL RMN A SLGT
POSSIBILITY FOR THE NXT CPL OF HRS.

OTHERWISE..
DIGGING SHORTWAVE SHOULD HELP TO PUSH THE COLD FRONT ACROSS THE REGION
ON THURSDAY MRNG...PROVIDING A BREAK IN PCPN FOR MOST
AREAS...HOWEVER...ANOTHER SHORTWAVE ROTATING AROUND THE
MEANDERING UPPER LOW WILL SPPRT ANOTHER CHANCE FOR SHOWERS LTR IN
THE DAY. COLD ADVECTION AND CLOUD COVER WL NOT SPPRT MUCH TEMP RECOVERY.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
UPPER LOW WILL CONTINUE TO LIFT TOWARDS THE GREAT LAKES AND NEW
ENGLAND THROUGH FRIDAY. ANOTHER SHORTWAVE WILL BRING YET ANOTHER
ROUND OF SHOWERS FRIDAY BUT THINK THAT MUCH OF THE ACTIVITY WILL
BE DIURNALLY DRIVEN. EXPECT TEMPERATURES TO BE EVEN COOLER THAN
THURSDAY AS 850HPA TEMPS REMAIN AROUND 2C.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
WEST TO NORTHWEST FLOW WILL CONTINUE ALOFT THROUGH SUNDAY WITH
REINFORCING COLD FRONTS KEEPING TEMPERATURES BELOW AVERAGE INTO
MONDAY WITH A GOOD DEAL OF CLOUDS AND SCATTERED SHOWERS FOR THE
WEEKEND. BOUNDARY WILL STALL SOUTH OF REGION MONDAY INTO TUESDAY
WITH SURFACE HIGH PRESSURE IN CONTROL. AS UPPER LEVEL RIDGE ALOFT
SHIFTS EAST LATE TUESDAY WARM FRONT WILL SHIFT NORTH WITH WARMER
TEMPERATURES AND POSSIBLE SHOWERS FOR MID WEEK.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
RAIN CONTINUES TO STREAM IN FROM THE SOUTH AND IS EXPECTED TO
DIMINISH IN COVERAGE AFTER MIDNIGHT. FLIGHT CONDITIONS REMAIN
VARIABLE ACROSS THE REGION...ALTHOUGH GENERAL MVFR WITH PATCHY IFR
IS EXPECTED. WINDS WILL SHIFT AROUND TO THE SOUTHWEST AS A COLD
FRONT MOVES ACROSS THE AREA. CONDITIONS WILL SLOWLY IMPROVE
THURSDAY...WITH VFR CONDITIONS EXPECTED BY THE AFTERNOON. SHOWERS
WILL BE MORE SCATTERED IN COVERAGE DURING THE DAYTIME...AND
CONFIDENCE IS TOO LOW TO INCLUDE RAIN AT ANY GIVEN TAF SITE. WINDS
WILL ALSO GUST AROUND 20 KT THURSDAY AFTERNOON.

.OUTLOOK.../THURSDAY NIGHT THROUGH MONDAY/...
PERIODIC RESTRICTIONS IN SHOWERS WL CONT INTO THE WEEKEND AS A
SERIES OF COLD FRONTS MOVES ACROSS THE REGION. GENERAL VFR MONDAY
UNDER HIGH PRESSURE.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Apr 30, 3:00 PM EDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
300 PM EDT WED APR 30 2014

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-011900-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
300 PM EDT WED APR 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 30, 5:47 PM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
547 PM EDT WED APR 30 2014

PAZ029-031-302230-
GREENE PA-WASHINGTON PA-
547 PM EDT WED APR 30 2014

...A THUNDERSTORM WILL AFFECT SOUTH CENTRAL WASHINGTON AND WESTERN
GREENE COUNTIES...

AT 545 PM EDT...A THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF
RYERSON STATION...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

  LOCATIONS IMPACTED INCLUDE...
  ROGERSVILLE...        SWARTS...             WAYNESBURG...

PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

LAT...LON 3982 8041 3987 8049 4007 8028 4000 7999
      3979 8034
Special weather statement, Apr 30, 6:04 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
604 PM EDT WED APR 30 2014

PAZ029-031-075-302230-
FAYETTE PA-GREENE PA-WASHINGTON PA-
604 PM EDT WED APR 30 2014

...A THUNDERSTORM WILL AFFECT GREENE...SOUTHEASTERN WASHINGTON AND
WEST CENTRAL FAYETTE COUNTIES...

AT 602 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
BUZZ...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS TO 50 MPH AND PENNY TO NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

  LOCATIONS IMPACTED INCLUDE...
  BUZZ...               ROGERSVILLE...        WAYNESBURG...
  JEFFERSON BORO...     CARMICHAELS...        MARIANNA...
  CALIFORNIA...         BROWNSVILLE...        BENTLEYVILLE...

PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

LAT...LON 4017 8000 4001 7979 3972 8027 3975 8041

15
Special weather statement, Apr 30, 6:21 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
621 PM EDT WED APR 30 2014

PAZ021-029-073-075-302245-
ALLEGHENY PA-FAYETTE PA-WASHINGTON PA-WESTMORELAND PA-
621 PM EDT WED APR 30 2014

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT EAST CENTRAL
WASHINGTON...EXTREME NORTHWESTERN FAYETTE...NORTHWESTERN WESTMORELAND
AND SOUTHEASTERN ALLEGHENY COUNTIES...

AT 619 PM EDT...SHOWERS AND ISOLATED THUNDERSTORMS WITH POTENTIALLY
STRONG WIND GUSTS WERE ALONG A LINE FROM 6 MILES NORTHWEST OF
BENTLEYVILLE TO 3 MILES SOUTHWEST OF CHARLEROI...MOVING NORTHEAST AT
50 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS LINE.

  LOCATIONS IMPACTED INCLUDE...
  BENTLEYVILLE...       CHARLEROI...          MONESSEN...
  BELLE VERNON...       MONONGAHELA...        DONORA...
  ELIZABETH BORO...     WEST NEWTON...        MCKEESPORT...
  WEST MIFFLIN...       TURTLE CREEK...       IRWIN...

PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

LAT...LON 4058 7970 4040 7937 4005 7993 4018 8013

15

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 12:09 AM EDTAreal Flood AdvisoryPBZHarrison12 hr
May 1, 11:10 AM EDTAreal Flood AdvisoryPBZHarrison8 hr
May 1, 2:14 PM EDTRiver Flood WarningPBZGuernsey33 hr

Nearby

River Flood Warnings in Ohio, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.